MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; YANKAUER FLANGED TIP W/O VENT

MEDLINE INDUSTRIES INC.; YANKAUER FLANGED TIP W/O VENT
Catalog Number DYNJ0923000
Health Effect - Clinical Code No Information (3190)
Date of Event 11/06/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the surgeon was performing a shoulder surgery and using the yankauer as a retractor during the case.The facility reported that the tip of the yankauer broke off and the staff was not able to locate the tip.Numerous attempts have been made to attempt to contact the facility to obtain additional information related to the incident with no response.The base of the device was returned for evaluation and showed 1 ½ inches had broken off of the shaft.The damage was from the tip down the shaft before the angled bend.The break was irregular and jagged indicating the break was caused by force or trauma.No additional information is available.Due to the reported incident and in abundance of caution this medwatch is being filed.Should additional relevant information become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported that the tip of a yankauer device broke off during a procedure.

Common Device Name
YANKAUER FLANGED TIP W/O VENT
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key7111516
Report Number1423395-2017-00029
Device Sequence Number16537737
Product Code JOL
UDI-Device Identifier10889942099627
UDI-Public10889942099627
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/12/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue NumberDYNJ0923000
Device Lot Number17HB6900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/27/2017
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/13/2017
Initial Report FDA Received Date12/12/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;